Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 130, NWS Kansas City, MO

September 10, 2014Jackson County, Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 10, 2014, 9:31 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Sep 11, 2014, 3:08 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 9:31 AM CDT (14:31 UTC)
In effect from
Sep 11, 2014, 3:08 AM CDT
Expired
Sep 14, 2014, 5:30 AM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Napoleon (NAPM7).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:27 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 10, 6:27 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 AM CDT Wed Sep 10 2014

.DISCUSSION...
Issued at 357 AM CDT WED SEP 10 2014

Low level jet enhanced precipitation remains across much of the
forecast area through the early morning hours, but expect this
activity to continue to move off to the east of the forecast area as
the low level jet axis pushes east. As the surface low over eastern
Iowa pushes eastward, a surface cold front associated with the deep
surface low will gradually push into the area bringing perhaps
another chance for some light rain through the day on Wednesday, but
once the front moves through the area rain chances will drastically
diminish. There could be some lingering cloudiness behind the cold
front, but forecast soundings indicates only a very thin saturated
layer, so daytime mixing could cause that post frontal stratus to
wear off by mid day. Expect the entire forecast area to be dry by
Wednesday evening. By Thursday morning cooler and drier air will
settle into the area as a surface ridge becomes entrenched over the
northern plains. This cool and dry air mass will be responsible for
below normal temperatures through the late part of the work week.

With the cool and dry air in place a rather potent positively tilted
mid level trough will glide through the area. While there will be
ample lift from this wave to create good mid level support for rain
the dry atmosphere will make it difficult to produce much in the way
of heavy rain. Therefore only expect some scattered light rain
through the day on Friday, perhaps lasting through Friday night.
Once the mid level trough moves east of the area an associated cold
front will reinforce the cool air in the area. The surface ridge
becomes well entrenched directly over the area by Saturday morning,
which will be the coldest morning of this forecast package. With the
cold air coming in for the late part of the week and into the
weekend, expect several days in a row of below normal temperatures,
ranging from the 50s to 60s for highs, and as low as the upper 30s
to lower 40s for Saturday morning. By the late part of the weekend
and into early next week, the surface ridge moves east, with winds
at the surface coming back around to the south/southeast. This will
bring a bit of a warming trend back to the area, with highs in the
middle 70s and lows in the 50s. Next chance for rain could come as
early as Sunday night and Monday morning as another mid level
trough moves through.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 625 AM CDT WED SEP 10 2014

Showers and thunderstorms have generally moved out of the area. A few
lingering showers will be possible along or just behind a cold front,
which will move through the terminals in the next couple hours.
Forecast soundings and upstream observations indicate MVFR/IFR
stratus, so confidence in stratus with restricted CIGS is increasing.
Given how far upstream the obs are below VFR have kept MVFR CIGS
through the rest of the forecast period after FROPA. There could also
be a few brief periods of IFR CIGS, but don't feel that IFR will be
prevailing.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ001>008-
     011>017-023>025-032-033.

&&

DISCUSSION...Leighton
AVIATION...Leighton
Hazardous weather outlook, Sep 10, 5:22 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CDT WED SEP 10 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
522 AM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS WILL BE MOVING OUT OF THE AREA BY THIS
AFTERNOON ACROSS EASTERN KANSAS AND WESTERN MISSOURI...AND BY THIS
EVENING ACROSS CENTRAL MISSOURI. NO SEVERE WEATHER IS ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 10, 6:07 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     FLASH FLOOD      2 ESE SHELBY            39.95N 92.99W
09/10/2014                   LINN               MO   DEPT OF HIGHWAYS

            STATE ROUTE C IS CLOSED DUE TO FLOODING ALONG WEST YELLOW
            CREEK.

&&

SAW
Local storm report, Sep 10, 6:24 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     PRAIRIE VILLAGE         38.99N 94.64W
09/10/2014                   JOHNSON            KS   BROADCAST MEDIA

            LARGE TREE DOWN ON A CAR IN PRAIRIE VILLAGE.

&&

JL
Local storm report, Sep 10, 7:50 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       ALBANY                  40.25N 94.33W
09/10/2014  M0.00 INCH       GENTRY             MO   CO-OP OBSERVER

            5.25 INCHES STORM TOTAL

&&

JWELSH
Local storm report, Sep 10, 7:53 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HEAVY RAIN       ALBANY                  40.25N 94.33W
09/10/2014  M5.25 INCH       GENTRY             MO   CO-OP OBSERVER

            24 HOUR STORM TOTAL

&&

JWELSH
Local storm report, Sep 10, 8:00 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       PRINCETON               40.40N 93.59W
09/10/2014  M4.21 INCH       MERCER             MO   CO-OP OBSERVER

            24 HOUR STORM TOTAL

&&

JWELSH
Local storm report, Sep 10, 8:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       BROOKFIELD              39.79N 93.08W
09/10/2014  M4.20 INCH       LINN               MO   CO-OP OBSERVER

            24 HOUR STORM TOTAL

&&

JWELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:05 PM CDTTornado WarningEAXAndrew, Holt, Nodaway25 min
Sep 9, 7:15 PM CDTTornado WarningEAXHarrison30 min
Sep 9, 7:29 PM CDTTornado WarningEAXAndrew, Holt, Nodaway31 min
Sep 9, 7:35 PM CDTTornado WarningEAXHarrison, Mercer25 min
Sep 9, 7:44 PM CDTFlash Flood WarningEAXHolt, Nodaway6 hr
Sep 9, 7:46 PM CDTRiver Flood WarningEAXAtchison, Holt59 hr
Sep 9, 7:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway43 min
Sep 9, 7:54 PM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway55 hr
Sep 9, 7:56 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer49 min
Sep 9, 8:26 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb, Gentry49 min
Sep 9, 9:10 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb38 min
Sep 9, 9:14 PM CDTFlash Flood WarningEAXAndrew6 hr
Sep 9, 9:30 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Linn, Macon, Sullivan45 min
Sep 9, 10:33 PM CDTAreal Flood AdvisoryEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more6 hr
Sep 9, 10:36 PM CDTRiver Flood WarningEAXAndrew, Nodaway56 hr
Sep 9, 10:36 PM CDTRiver Flood WarningEAXAndrew, Buchanan67 hr
Sep 9, 10:47 PM CDTFlash Flood WarningEAXGrundy, Linn, Livingston, Sullivan6 hr
Sep 9, 11:39 PM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway19 hr
Sep 9, 11:42 PM CDTFlash Flood WarningEAXAdair, Macon5 hr
Sep 10, 12:11 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Harrison8 hr
Sep 10, 1:45 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXCarroll, Chariton9 days
Sep 10, 1:45 AM CDTRiver Flood WarningEAXGrundy, Livingston48 hr
Sep 10, 1:49 AM CDTRiver Flood WarningEAXBuchanan5 days
Sep 10, 2:47 AM CDTRiver Flood WarningEAXAndrew, Buchanan4 days
Sep 10, 4:27 AM CDTFlash Flood WarningEAXAdair, Chariton, Grundy, Linn, Livingston, Macon and 1 more6 hr
Sep 10, 5:01 AM CDTRiver Flood WarningEAXChariton, Macon4 days
Sep 10, 6:34 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry, Harrison, Nodaway, Worth12 hr
Sep 10, 7:11 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler35 hr
Sep 10, 9:12 AM CDTRiver Flood WarningEAXPlatte5 days
Sep 10, 9:12 AM CDTRiver Flood WarningEAXPlatte5 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXBuchanan, Platte51 hr
Sep 10, 9:31 AM CDTRiver Flood WarningEAXClay, Jackson, Ray71 hr
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline6 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
Sep 10, 9:31 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Sep 10, 10:32 AM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more8 hr
Sep 10, 5:40 PM CDTAreal Flood WarningEAXAdair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more24 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.